Indiana, 2006Flood in Indiana, August 28, 2006
August 28, 2006 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 28, 3:10 PM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 28, 3:10 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT MON AUG 28 2006
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER FLOW HAS BACKED TO SOUTHWEST AHEAD OF A TROUGH DIGGING INTO
THE CENTRAL CONUS. TROUGH IS PROGGED TO MOVE EAST AND FORM A CUT OFF
LOW OVER THE OHIO VALLEY BY THE END OF THE SHORT TERM.
SURFACE LOW ENTERED OVER EASTERN ILLINOIS IS PROGGED TO MEANDER
THROUGH INDIANA AND OHIO TONIGHT. CURRENT LINE OF THOUGHT IS THAT
SHOWERS AND THUNDERSTORMS WILL FILL BACK IN THIS EVENING AS
INSTABILITY RECOVERS AFTER PREVIOUS RAIN. LOWERED POPS TO 50 EARLY
THIS EVENING...THEN KEPT 100% LATE EVENING...DECREASING AFTER
MIDNIGHT. AFTER THE LOW MOVES EAST...EXPECT A LULL ON TUESDAY WITH A
CHANCE OF SHOWERS PERSISTING ONLY IN OUR SOUTHEAST COUNTIES.
SCATTERED TO ISOLATED SHOWERS MAY OCCUR ON WEDNESDAY WITH THE
ARRIVAL OF THE UPPER LOW.
FLOODING MAY BE A CONCERN TONIGHT AS SOILS HAVE BECOME MORE
SATURATED DURING THE PAST 24 HOURS. MOST LOCATIONS RECEIVED HEAVY
RAIN TODAY...WITH CINCINNATI/HAMILTON COUNTY RECORDING SOME OF THE
HIGHER RAINFALL TOTALS.
DUE TO CLOUD COVER...HIGH TEMPERATURES WILL LIKELY BE BELOW NORMAL
AND LOW TEMPERATURES ABOVE NORMAL. RAISED LOWS THROUGH THE SHORT
TERM IN ANTICIPATION OF THIS TREND.
CONIGLIO
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
QUITE A BIT MORE UNCERTAINTY HAS BEEN INTRODUCED INTO THE EXTENDED
PERIOD FROM MODEL RUNS OF THE PAST FEW DAYS WHICH WERE SUGGESTING
RELATIVELY BENIGN WX RIGHT INTO THE HOLIDAY WEEKEND. MAIN REASON
FOR THIS SHIFT IS DUE TO UNCERTAINTIES SURROUNDING EVENTUAL TRACK OF
ERNESTO UP THE CONUS EAST COAST. 12Z GFS AND TO LESSER EXTENT
00Z/06Z GFS AND 12Z NAM ALL HINTING AT BETTER CHANCE FOR PCPN ACRS
SRN 1/2 FCST AREA FOR THURS AND FRI AS ERNESTO LIFTS INTO MID ATLC
REGION AND UPR LO CURRENTLY OVER NRN PLAINS SHIFTS EAST INTO OH VLY
BY THURS. UPR LO STRUGGLES TO PUSH ANY FURTHER EAST BEYOND THIS
POINT AS IT RUNS INTO MID/UPR LVL FLO PATTERN SURROUNDING ERNESTO.
AT THIS POINT...DO NOT FEEL PCPN CHANCES ARE GREAT FOR THURS AND FRI
BECAUSE OF PREDOMINANT SFC AND BNDRY LYR E/NE FLO ACRS REGION TO NW
OF ERNESTO. THIS USUALLY LEADS TO A DRIER LO LVL FLO BEING ADVECTED
INTO FCST AREA FROM NORTHEAST. IT SHOULD ALSO BE NOTED THAT
HISTORICALLY WHEN TROPICAL SYSTEMS HAVE REMAINED NEAR OR JUST OFF
THE COAST...ASSOCD PCPN SHIELD HAS A DIFFICULT TIME GETTING ANY
FURTHER WEST THAN APPALACHIAN MTNS. BELIEVE THAT MODELS ARE
ATTEMPTING TO PRODUCE TOO MUCH QPF FOR THURS AND FRI AND WITH PLENTY
OF UNCERTAINTY...WILL MAINTAIN DRY FCST ATTM.
MODEL CONSENSUS DVLPS DEEP UPR LO OVER NRN PLAINS OVER THE
WEEKEND...WITH A FRNTL BNDRY EXTENDING FROM AN OCCLUDED LO AT THE
SFC. FROPA TIMING VARIES WIDELY AMONGST EXTENDED MODELS BTWN SUN
AFTN INTO ERLY NEXT WEEK. ERNESTO WILL REMAIN A FACTOR IN HOW THE WX
PATTERN EVOLVES THRU THE WEEKEND...AS STRONG SFC HI AND MID LVL
RIDGING DVLPG OVER NEW ENGLAND WILL IMPEDE A NRLY MOVEMENT TO
ERNESTO. DO NOT THINK IT WOULD BE OUT OF THE QUESTION THAT ERNESTO
COULD EFFECTIVELY SLOW EASTWARD PROGRESSION OF NRN PLAINS UPR LO
INTO ERLY NEXT WEEK. IN FACT...12Z GFS AND ECMWF SOLNS ALREADY
STARTING TO HINT AT THIS POSSIBILITY. FOR NOW...WILL INDICATE A 30
POP FOR SUN AND MON. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL
THRU THE PERIOD...MAKING FOR A COMFORTABLE START TO SEPTEMBER.
RYAN
&&
.AVIATION /18Z-18Z/...
EXPECT MAINLY MVFR CEILINGS INTO THE EVENING EXCEPT IN THE COLUMBUS
AREA WHERE CLOUDS HEIGHTS SHOULD REMAIN A LITTLE HIGHER. CURRENT
AREA OF CONVECTION WILL MOVE OUT OF THE REGION IN THE NEXT HOUR OR
SO. STILL EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP TO THE WEST
AND THEN AFFECT ALL TERMINALS AFTER 21Z. PRECIPITATION COULD
CONTINUE WELL INTO THE NIGHT ALTHOUGH IT MAY NOT BE A SOLID AREA. SO
GIVEN POTENTIAL LONG TIME SPAN WITH UNCERTAINTY ON WHEN ANY
PARTICULAR TAF SITE WILL BE AFFECTED HAVE USED VC QUALIFIER AFTER AN
INITIAL TEMPO PERIOD. ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN
LIFR CEILINGS DEVELOPING AREAWIDE OVERNIGHT WITH ONLY GRADUAL
IMPROVEMENT TOWARDS THE END OF THE FORECAST PERIOD.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 28, 4:05 AM EST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT MON AUG 28 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-290915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT MON AUG 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
BRIEF HEAVY DOWN POURS ARE POSSIBLE TODAY AND EARLY TONIGHT AS
THUNDERSTORMS MOVE SLOWLY ACROSS THE AREA. THE HEAVY RAIN MAY
CAUSE BRIEF PERIODS WHERE WATER PONDS ON ROADWAYS...ALONG WITH
RISES ON AREA STREAMS AND CREEKS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 28, 7:10 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT MON AUG 28 2006
INZ050-058-059-290045-
WAYNE IN-FAYETTE IN-UNION IN-
810 PM EDT MON AUG 28 2006
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION...NORTHERN
FAYETTE AND WAYNE COUNTIES THROUGH 845 PM EDT...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 9 MILES NORTHWEST OF FALMOUTH...MOVING
EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. IN
ADDITION...THESE STORMS WILL HAVE THE POTENTIAL FOR ROTATION...AND A
TORNADO WARNING MAY BE REQUIRED IF THESE STORMS STRENGTHEN.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
FALMOUTH...BUNKER HILL...BENTONVILLE...CONNERSVILLE...DUBLIN...METTEL
FIELD...MOUNT AUBURN...BEESONS...CAMBRIDGE CITY...WATERLOO...
SPRINGERSVILLE AND EAST GERMANTOWN.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED. BE PREPARED TO TAKE
SHELTER A WARNING IS ISSUED.
HAWBLITZEL
Flood, Wayne
- When
- August 28, 8:30 PM EST to 10:00 PM EST
- Where
- Wayne County, Cambridge City
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
Up to 1.5 feet of water over several roads, including US Route 40.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Ohio, August 28, 2006$403,000 · F0 · 6 events
- Tornado and Strong Wind in Indiana, August 28, 2006$130,000 · F1 · 2 events
- Flash Flooding and Flooding in New Mexico, August 28 to 29, 2006$300,000 · 4 events
- Flash Flood in New Jersey, August 28, 2006$250,000 · 1 event
- Flash Flood in Illinois, August 28, 2006$250,000 · 1 event
- Flash Flood in Iowa, August 28, 2006$125,000 · 1 event
- Tornado in Ohio, August 28, 2006$25,000 · F1 · 1 event
- Tornado and Hail in Indiana, August 28, 2006$60,000 · F0 · 2 events
- Lightning Strike in Tennessee, August 28, 2006$60,000 · 1 event
- Lightning Strike in Georgia, August 28, 2006$50,000 · 1 event
- Flash Flooding in Texas, August 28, 20067 events
- Heavy Rain in Pennsylvania, August 28, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532763.